Alert archive / Colorado / High Wind Watches in 2022

High Wind Watch 3, NWS Pueblo, CO

April 4, 20226 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Apr 4, 2022, 3:35 AM MDT for 6 counties in Colorado. It took effect at Apr 5, 2022, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 4, 2022, 3:35 AM MDT (09:35 UTC)
In effect from
Apr 5, 2022, 6:00 AM MDT
Expired
Apr 4, 2022, 3:01 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 89 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2022-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2022-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

971 
WWUS75 KPUB 040935
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
335 AM MDT Mon Apr 4 2022

COZ076-081-082-041745-
/O.NEW.KPUB.HW.A.0003.220405T1200Z-220406T0000Z/
Northwestern Fremont County Above 8500 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
335 AM MDT Mon Apr 4 2022

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph 
  possible.

* WHERE...Northwestern Fremont County Above 8500 Feet, Teller
  County, Pikes Peak and the Rampart Range.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines.  
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

COZ062-077-083>086-041745-
/O.NEW.KPUB.HW.A.0003.220405T1800Z-220406T0000Z/
Central Chaffee County Below 9000 Feet-
Western/Central Fremont County Below 8500 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
335 AM MDT Mon Apr 4 2022

...HIGH WIND WATCH IN EFFECT TUESDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Central Chaffee County Below 9000 Feet, Fremont County
  Below 8500 Feet, El Paso County and Pueblo County.

* WHEN...Tuesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. Travel
  could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
2 follow-up statements
061 
WWUS75 KPUB 041719
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1119 AM MDT Mon Apr 4 2022

COZ076-081-082-050130-
/O.CON.KPUB.HW.A.0003.220405T1200Z-220406T0000Z/
Northwestern Fremont County Above 8500 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
1119 AM MDT Mon Apr 4 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph 
  possible.

* WHERE...Northwestern Fremont County Above 8500 Feet, Teller 
  County, Pikes Peak and the Rampart Range.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

COZ062-077-083>086-050130-
/O.CON.KPUB.HW.A.0003.220405T1800Z-220406T0000Z/
Central Chaffee County Below 9000 Feet-
Western/Central Fremont County Below 8500 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
1119 AM MDT Mon Apr 4 2022

...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Central Chaffee County Below 9000 Feet, Fremont County 
  Below 8500 Feet, El Paso County and Pueblo County.

* WHEN...Tuesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
260 
WWUS75 KPUB 042101
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
301 PM MDT Mon Apr 4 2022

COZ076-081-082-050515-
/O.UPG.KPUB.HW.A.0003.220405T1200Z-220406T0000Z/
/O.NEW.KPUB.HW.W.0007.220405T0900Z-220406T0000Z/
Northwestern Fremont County Above 8500 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
301 PM MDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Northwestern Fremont County Above 8500 Feet, Teller
  County and Pikes Peak.

* WHEN...From 3 AM to 6 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ077-050515-
/O.UPG.KPUB.HW.A.0003.220405T1800Z-220406T0000Z/
/O.NEW.KPUB.HW.W.0007.220405T0900Z-220406T0000Z/
Western/Central Fremont County Below 8500 Feet-
301 PM MDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Lower elevations of Western and central Fremont county.
  

* WHEN...From 3 AM to 6 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ062-083>086-050515-
/O.UPG.KPUB.HW.A.0003.220405T1800Z-220406T0000Z/
/O.NEW.KPUB.HW.W.0007.220405T1800Z-220406T0000Z/
Central Chaffee County Below 9000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
301 PM MDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...El Paso county, Pueblo county, Eastern Fremont county
  and the Upper Arkansas River valley,
 
* WHEN...From noon to 6 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ074-075-050515-
/O.NEW.KPUB.HW.W.0007.220405T1300Z-220405T2000Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
301 PM MDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 2 PM MDT TUESDAY...

* WHAT...West winds 40 to 50 mph with gusts up to 80 mph 
  expected.

* WHERE...Mainly the eastern slopes of the Southern Sangre de 
  Cristo Mountains.
 
* WHEN...From 7 AM to 2 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Apr 3, 11:51 PM MDT, 3 hours 44 minutes earlier.

Area forecast discussion, Apr 3, 11:51 PM MDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1151 PM MDT Sun Apr 3 2022

.UPDATE...
Issued at 652 PM MDT Sun Apr 3 2022

The main concern with this update is that the Winter Weather
Advisory in place for the Sangre de Cristo and Wet Mountains has
been upgraded to a Winter Storm Warning; the Wet Mountain Valley
has also been added to a Winter Storm Warning. Current
mesoanalysis shows deep upsloping from the surface to around
700mb, an abundance of mid level moisture, a convergence zone
aloft, and weak instability over the region. This is allowing for
persistent, and transiently convective, snowbands to develop,
with snowfall rates between 2-4" per hour. Snow this heavy will
accumulate quickly, even on warmer surfaces. Impacts will likely
be reduced visibility around quarter mile or less, and slushy
snow covered roads.

&&

.SHORT TERM...(This evening through Monday)
Issued at 320 PM MDT Sun Apr 3 2022

Key Messages:

1) Mtn snows, especially N Sangres.

2) Areas of dense fog late this and early tomorrow N El Paso county.

Currently...

A band of showers was noted from the La Garita mountains east-
northeast across El Paso county and then into NW KS. Lots a clouds
were noted over all of the mtns, while bands of clouds were noted
over parts of the plains. A cool front has moved across the region
with upslope flow noted over most of the plains. A weak 2ndry
front was likely moving south over the Palmer Divide per the gusty
northerly obs over this region.

Temps at 2 pm were generally in the L60s over a good part of the
plains and San Luis Valle (SLV), although 40s and 50s were noted
over parts of El Paso county. 20s were noted in the N mtns while 30s
over the S mtns.

Rest of Today and into Tonight...

Guidance is verifying pretty well with the band of precip that has
developed from the La Garitas into EL Paso county. This band is
expected to move slowly south and pick up in intensity a bit, and
this will bring some locally heavier high elevation snows to the
mtns, especially the N Sangres and higher elevations of the Wets,
while beneficial rains will fall over the SLV and Pueblo and El Paso
counties. The Wet Mtn valley will likely see a mix, with 1 to 3
inches of snow possible this evening. An inch or snow of snow cant
be ruled out over the higher elevations of N El Paso county tonight.
Any snow over N El Paso county will accumulate mainly on
grassy/elevated surfaces.

For areas which will see all rain, expect generally ~0.1 to ~0.2"
while the mtns will see higher liquid water equivalents with the
snowfall.

During the early morning hours (after midnight), the brunt of the
precip will push south, mainly south of US 50. Most of the plains,
generally east of the I-25 will not see all that much precip, except
for El Paso county.

One of the main concerns for the tonight period will be the
potential for locally dense fog to develop over the higher
elevations of the N El Paso county. With a favorable moist southerly
flow developing tonight and a saturated low level atmosphere,
conditions will be favorable for widespread dense fog. A dense fog
advisory may be needed tonight. Dense fog is explicitly in the NDFD
products for N El Paso county.

Tomorrow...

Flow in the lower levels is quickly going to respond to the strong
jet that will begin to move into the region later tomorrow. Surface
winds toward sunrise will pick up from the south and eventually
southwest and this should keep the low clouds/fog ongoing across N
El Paso county until mid level dry air moves in later in the
morning.

Morning precip over the SW mtns, and S SLV and S Sangres should end
north to south by mid to late morning.

By tomorrow afternoon over the plains, breezy south to southwesterly
flow will occur over the plains wind winds over the mtn tops will
begin to increase as the day progresses. With drier air moving into
the region, skies are expected to clear out most if not all regions.

Max temps will be mild across the region with readings in the 60s
plains and 55 to 60F over the SLV. Temps aloft will still be cold so
mtn tops temps will be in the 20s. \/Hodanish

.LONG TERM...(Monday night through Sunday)
Issued at 320 PM MDT Sun Apr 3 2022

Key messages:

1) Early Tuesday morning through early Wednesday morning, snow will
be possible over the mountains, mainly the northern Continental
Divide and the northern Sangre de Cristo Mountains. Some rain
showers will occur over the adjacent plains and northern San Luis
Valley. Thunder will be possible.

2) Spotty critical fire weather conditions will be a concern over
the southern plains for Tuesday. More widespread critical fire
conditions will be likely over the plains and San Luis Valley for
Wednesday. Spotty conditions will be possible again over the eastern
plains late Thursday afternoon and early evening. Windy conditions
will likely exist over the plains for all three days.

3) Snow showers will be possible over the mountains next Sunday.
Critical fire weather conditions will be possible over the plains.
Thunder could also be possible over the San Juan Mountains.

Detailed discussion:

Monday night...

Clearing will occur by Monday evening over the southern CWA as any
remaining showers over the Southern Sangre de Cristos come to an end
and subsequent high pressure building in. With some clouds still
around, temperatures will be slightly modified and cool to around
the  upper 30s to mid 40s over the plains and upper Arkansas River
Valley, and generally be in the upper teens and 20s for high country.

Tuesday through Thursday...

Another perturbation in the deepening longwave trough over central
CONUS will send the tail end of a major shortwave over the region on
Tuesday. This looks to be progressing eastward a little quicker than
previous model runs which will result in snow showers to beginning
over the northern Continental Divide by early in the morning. This
precipitation will then fill in further to the southeast over the
northern Sangre de Cristo Mountains and the Rampart Range, with a
few showers over the adjacent plains and upper Arkansas River
Valley, by later in the morning and afternoon. All precipitation
will end by early Wednesday morning. The tightening of the pressure
gradient will increase southwesterly winds ahead of the trough axis,
coupled with low relative humidity values, which will result in
critical fire weather conditions for the afternoon and early evening
over the southern plains and along the southern I-25 corridor. Winds
have been a little under for the NBM and therefore a blend of the
90th percentile was utilized once again as they were yesterday to
enhance these. The downsloping winds will also allow for
temperatures to be much warmer over the plains on Tuesday due to
subsidence, but then passage of the trough will usher in much cooler
temperatures for highs on Wednesday, returning closer to the
seasonal average or slightly under for most locations.

The main concern for Wednesday is going to be the likelihood of more
widespread critical fire weather conditions over most areas of the
plains, as well as over the San Luis Valley. An upper level jet over
Colorado coupled by the deepening low pressure system downstream
over the Great Lakes, and a ridge over the western CONUS further
amplifying with a strengthening high pressure, will enhance the
northerly wind flow over the CWA, and especially over the plains.
Critical fire weather concerns will also more than likely be in
place over the San Luis Valley as well. The NBM 90th percentile has
been used again to enhance these winds, and temperatures have been
slightly adjusted to be cooler for high temperatures on Wednesday
afternoon with 50s over the plains. Dewpoints have been slightly
adjusted down as well, using a NBM 10th percentile blend. At this
time, critical fire weather conditions are looking to be more
certain, especially with the expected winds being well above
criteria for the most critical part of the day.

On Thursday, the northerly winds will continue to be an issue over
the eastern plains and there could be some spotty areas of continued
critical fire weather concerns during the afternoon and early
evening. Winds will continue to weaken going into the later part of
the evening. Northerly flow will still keep the southeast Colorado
relatively cool, with highs still only topping out in the upper 50s
for most locations on the plains.

Friday through Sunday...

Deterministic models and ensemble members have changed quite a bit
from where they were yesterday with respect to a trough moving over
the area later in the day on Saturday. Instead, a ridge with a
positively tilted axis looks to transition over the region from
Friday through Saturday, and much deeper trough will be positioned
over the northwest CONUS on Sunday. The GFS shows there being an
upper level cut-off low over the southwest that gets absorbed into
the longwave trough, which could help to add more moisture into the
mid level southwesterly flow and allow for there to be some mountain
snow/valley rain to move in over the southwestern CWA on Sunday and
with enough instability could also result in a thunderstorm or two
over the San Juan Mountains. However, the ECMWF and Canadian do not
have the U/L Low feature and therefore precipitation from the trough
doesn't look to begin until Monday of next week. One thing that is
appearing to be certain is that the winds ahead of this trough will
increase with the downsloping southwesterly flow, which will bring
about warm max temperatures and possible critical fire weather
concerns across the plains for Sunday afternoon next weekend.
-Stewey

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1138 PM MDT Sun Apr 3 2022

Relatively active weather expected early this morning across the
TAF sites, including rain, low ceilings, and fog. Mainly VFR
conditions in place at this time, though light rain is occurring
across ALS and PUB. Dry weather is likely across COS, with
periodic rain showers expected at ALS and PUB through early to mid
morning. Visibility in this rain should stay mainly VFR, though
periods of 3-5sm vis is possible. VFR ceilings will continue to
fall this morning, with a period of MVFR ceilings expected at
PUB. For COS and ALS, a period of IFR and maybe LIFR ceilings are
still expected later this morning. Conditions will further
deteriorate this morning, with fog and significantly reduced vis
expected at COS. The lowest conditions have not developed yet, but
still expect this trend later this morning.

Ceilings and any fog improve by mid morning at all sites with VFR
and dry weather then expected for the remainder of the period.
Southerly winds will increase later today and likely remain
elevated for the remainder of the period. Winds shift to more of a
westerly direction this evening, with some increase in speeds and
gusts expected. Despite winds remaining elevated, LLWS will be
possible towards the end of the period, especially at COS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 9 AM MDT Monday for COZ072-073-
078>080.

Winter Weather Advisory until 9 AM MDT Monday for COZ075.

&&

UPDATE...SIMCOE
SHORT TERM...HODANISH
LONG TERM...STEWARD
AVIATION...RODRIGUEZ
Hazardous weather outlook, Apr 3, 5:53 AM MDT, 21 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
553 AM MDT Sun Apr 3 2022

COZ058>089-093>099-041200-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
553 AM MDT Sun Apr 3 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Snow expected over the mountains, with 8-12 inches expected over the
northern Sangre de Cristo Mountains and 5-8 inches expected over the
Wet Mountains. The rest of the mountains fall within the 3-6 inch
range. The Wet Mountain Valley is expected to see 1 to 3 inches.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Rain and snow showers will be winding down Monday morning, with
additional accumulations of 1 to 3 inches expected across the
higher terrain, greatest over the eastern San Juan and La Garita
mountains, as well and the northern Sangre de Cristo mountains.

Breezy to windy conditions are expected over and near the higher
terrain Monday night and Tuesday, with strong winds spreading out
across the eastern plains Tuesday afternoon. Breezy to windy
conditions are expected to continue across the area Wednesday and
Thursday before diminishing Friday and into next weekend.

The windy weather and persistent dry conditions will lead to the
potential for critical fire weather conditions across portions of
central and southeast Colorado Tuesday through Friday, with the
most widespread conditions expected on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible over the mountains and mountain valleys today and
tonight.

SKELLY/23

In the hours before

Local storm report, Apr 3, 9:44 PM MDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
944 PM MDT SUN APR 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     SNOW             1 WSW ROSITA            38.09N 105.35W
04/03/2022  M17.5 INCH       CUSTER             CO   CO-OP OBSERVER

            STORM TOTAL SNOW SO FAR AT LOCATION. STILL
            SNOWING AT LOCATION.

&&
Local storm report, Apr 3, 9:47 PM MDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
947 PM MDT SUN APR 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     SNOW             4 N FLORISSANT          39.00N 105.30W
04/03/2022  M2.9 INCH        TELLER             CO   TRAINED SPOTTER

            STOPPED SNOWING AT THIS TIME.

0711 PM     HEAVY SNOW       ROSITA                  38.10N 105.33W
04/03/2022  M10.5 INCH       CUSTER             CO   TRAINED SPOTTER

            SNOWING HEAVILY, 3-4 INCH HOURLY SNOWFALL
            RATES AT THIS TIME.

0803 PM     SNOW             5 W WESTCLIFFE          38.13N 105.56W
04/03/2022  M5.0 INCH        CUSTER             CO   TRAINED SPOTTER

            STORM TOTAL SNOW SO FAR AT LOCATION. STILL
            SNOWING AT LOCATION.

0824 PM     SNOW             6 SW WESTCLIFFE         38.07N 105.54W
04/03/2022  M9.5 INCH        CUSTER             CO   TRAINED SPOTTER

            STORM TOTAL SNOW SO FAR AT LOCATION. STILL
            SNOWING AT LOCATION.

0915 PM     SNOW             ROSITA                  38.10N 105.33W
04/03/2022  M14.0 INCH       CUSTER             CO   TRAINED SPOTTER

            UPDATED SNOW TOTALS FROM PREVIOUS REPORT.
            STILL SNOWING AT LOCATION, WITH ABOUT 1 INCH
            PER HOUR.

0943 PM     SNOW             1 WSW ROSITA            38.09N 105.35W
04/03/2022  M17.5 INCH       CUSTER             CO   CO-OP OBSERVER

            STORM TOTAL SNOW SO FAR AT LOCATION. STILL
            SNOWING AT LOCATION.

&&
Local storm report, Apr 4, 12:04 AM MDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1204 AM MDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 AM     SNOW             1 WSW ROSITA            38.09N 105.35W
04/04/2022  M20.5 INCH       CUSTER             CO   CO-OP OBSERVER

            STORM TOTAL SNOW SO FAR AT LOCATION. STILL
            LIGHTLY SNOWING AT LOCATION. LIQUID
            EQUIVALENT WAS 0.96IN.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 6:20 PM MDTWinter Storm WarningPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 2 more15 hr
Apr 4, 3:30 AM MDTWinter Weather AdvisoryPUBChaffee, Lake, Saguache45 hr
Apr 4, 3:01 PM MDTHigh Wind WarningPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more27 hr
Apr 4, 3:13 PM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 9 more12 hr
Apr 4, 3:13 PM MDTRed Flag WarningPUBBaca, El Paso, Las Animas27 hr

Nearby

High Wind Watches in Colorado, 2022Every high wind watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.